Posted 04 December 2006 - 03:28 PM
I was started on Imuran in October for what was originnally diagnosed as CREST, but quickly advanced to systemic. I did great for 6 weeks and it really seemed to be helping my skin/swelling issues. Anyway, I started vomiting for several hours after taking it and my liver enzymes went up pretty high. My Dr. changed me to Cellcept which I have only been on a couple of weeks..although no side effects, it seems like not only is my skin problem not improving, but getting worse. Is this common? Should I be pushing her to try something else? I will be getting 3 units of blood on Thursday and Argon Laser on Friday for Treatment of "watermelon stomach" and just got diagnosed with PH(will see a specialist next week). It's difficult to not become very discouraged. Any advice? Thanks
Posted 04 December 2006 - 04:50 PM
Oh, is your dr. going to slowly up your dosage? I think I started at 250 mg. twice a day and now am at 1g twice a day. It took about 3 increases to get me here.
Posted 05 December 2006 - 02:12 AM
I agree with Tara that it takes some weeks before there's enough medication in your body to actually slow down your immune system.
I was on Cellcept for about 5 months and it took over 2 months for me to see and feel that my skin had stopped tightening.
I really hope that the Cellcept starts working soon so you can start feeling better.
Posted 05 December 2006 - 09:14 AM
I don't have any experience personally with either one of those meds, but I wanted to give you a shoulder when it comes to the discouragement of dealing with this disease. We all know how hard it is to be in pain everyday, and the need to have someone really understand how hard it is to get through the day at times. I've been dealing with a particularly bad week and had a pity party for myself in the middle of the night just last night. I didn't get to sleep until 5:00 a.m. due to pain and was then able to sleep for 4 hours.
I came on line to re-read this link that I'm going to post here for you. I hope it will help you some as it did me.
Much love to you!!!!
Posted 05 December 2006 - 07:56 PM
I know how discouraging things can get. I have diffuse sclero and watermelon stomach too along with polymyositis. My skin is in terrible shape right now. I have been on cellcept since Sept. I am up to 2500 mg a day now but I am still progressing. I am planning on giving it more time and might eventually be up to 3 grams a day. I hope it will start turning things around soon for us both. On a side note, do you notice a decrease in overall pain after transfusions? I always have less joint pain for a couple weeks after tranfusions which my doctor finds strange. Next week I get my stomack lasered again, yipee. Hang in there and good luck.
dx Jan 2006
Posted 07 December 2006 - 08:15 AM
One of the side effects on the sheet from the pharamacy says "Check with your dr. as soon as possible if you experience skin rash. Could be an allergic reaction to it. Monitor your rash. Take Care.